MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; DILATOR, ESOPHAGEAL

WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; DILATOR, ESOPHAGEAL
Model Number G51797
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
During an upper gi endoscopy, the physician used a cook hercules 3 stage wireguided balloon esophageal-pyloric-colonic.It was reported [that] upon attempting to inflate the dilation balloon, it was not filling with water properly [interpreted to be balloon leakage].A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The report states that lubrication and negative pressure were not applied to the balloon prior to advancement through the endoscope.A possible contributing factor to balloon material damage is failure to lubricate the balloon with a lubricating agent.The instructions for use direct the user: "apply a lubricating agent to the balloon to facilitate passage through the endoscope accessory channel." this activity will aid in endoscopic advancement and balloon preservation.Another possible contributing factor to a leak in the balloon material is failure to apply negative pressure to the balloon dilator prior to advancement through the endoscope.Negative pressure will also aid in balloon preservation and optimize balloon performance.The instructions for use direct the user "to facilitate passage through the endoscope, apply negative pressure to the catheter." in addition, the user is further instructed to "maintain balloon deflation with negative pressure and introduce into the accessory channel of the endoscope, advancing in short increments until the dilator is completely visualized endoscopically." a leakage can also occur if the balloon comes into contact with a sharp object or a burr in the endoscope channel.Another possible contributing factor to a leakage in the balloon material is using a compromised inflation device to inflate the balloon.If the pressure reading of the inflation device is inaccurate, this could contribute to over inflation, possibly resulting in damage to the balloon material.Prior to distribution, all hercules 3 stage wire guided balloons esophageal-pyloric-colonic are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment, no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.Additional comments: based on the information provided that lubrication and negative pressure were not applied to the balloon prior to advancement through the endoscope, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.

Brand Name
HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key24387811
Report Number1037905-2026-00085
Device Sequence Number10208443
Product Code KNQ
UDI-Device Identifier00827002517974
UDI-Public(01)00827002517974(17)280326(10)W4925166
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG51797
Device Catalogue NumberHBD-W-15-16.5-18
Device Lot NumberW4925166
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Initial Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON ALLIANCE HANDLE; COOK INFLATION SYRINGE; UNKNOWN ENDOSCOPE MAKE AND MODEL
Patient Age73 YR
Patient SexMale